Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 166, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 14, 2010, 11:33 AM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 11:33 AM CDT (16:33 UTC)
- Expired
- May 14, 2010, 12:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 67 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2439 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:35 AM CDT, 58 minutes earlier.
Area forecast discussion, May 14, 10:35 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1035 AM CDT FRI MAY 14 2010 .UPDATE...SURFACE ANALYSIS THIS MORNING PLACES A COLD FRONT FROM THE EASTERN GREAT LAKES BACK THROUGH THE MID SOUTH AND SOUTHERN PLAINS. TEMPERATURES AS OF 10 AM CDT ARE PREDOMINANTLY IN THE UPPER 70S TO AROUND 80. SEVERE THUNDERSTORM POTENTIAL IS THE PREDOMINANT FORECAST CONCERN FOR THE REMAINDER OF TODAY. 12Z UPPER AIR SOUNDING FROM KLZK THIS MORNING INDICATES A VERY UNSTABLE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. A MODIFIED SURFACE BASED PARCEL BASED ON THIS SOUNDING PRODUCES SURFACE BASED CAPE VALUES APPROACHING 5000 J/KG...LI/S AROUND -11...AND LOW WET BULB ZERO HEIGHTS AROUND 8000 FT. THIS SUGGESTS A GOOD POTENTIAL FOR MICROBURSTS /DAMAGING WINDS/...LARGE HAIL...AND HEAVY RAINFALL FOR ANY THUNDERSTORMS THAT BECOME SEVERE. WILL MAKE SLIGHT ADJUSTMENTS TO TEMPERATURES BASED ON LATEST SHORT TERM TRENDS...OTHERWISE FORECAST OVERALL IN VERY GOOD SHAPE. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC && .PREV DISCUSSION... /ISSUED 709 AM CDT FRI MAY 14 2010/ PREV DISCUSSION... /ISSUED 322 AM CDT FRI MAY 14 2010/ CURRENTLY...A 594DM UPPER LEVEL RIDGE IS CENTERED OVER THE GEORGIA COAST THIS MORNING WITH A COLD FRONT STRETCHED FROM THE SOUTHERN GREAT LAKES INTO SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. ATTM SHOWERS AND THUNDERSTORMS ARE LOCATED MAINLY ALONG AND NORTH OF THE FRONT THOUGH SOME ELEVATED DEVELOPMENT IS STARTING TO OCCUR ACROSS NORTHERN PARTS OF THE MID SOUTH ATTM WITH HIGH CLOUDS ACROSS THE REMAINDER OF THE AREA. TEMPS ARE IN THE LOWER TO MID 70S AT MOST PLACES WITH VERY HUMID CONDITIONS. DEWPOINTS RANGE FROM THE MID 60S TO AROUND 70. TODAY...THE COLD FRONT WILL MOVE SLOWLY SOUTH TO ROUGHLY INTERSTATE 40 LATER THIS AFTERNOON. MEANWHILE THE MOIST AIRMASS ACROSS THE MID SOUTH WILL BECOME VERY UNSTABLE AS TEMPS CLIMB INTO THE 80S. LIFTED INDEX VALUES OF -8C AND SBCAPES OF GREATER THAN 3000 J/KG INDICATE PLENTY OF FUEL FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AS THE MID LEVEL CAP WEAKENS. POPS WILL BE HIGHEST ACROSS THE NORTH HALF OF THE MID SOUTH. WIND SHEAR IS NOT PARTICULARLY IMPRESSIVE THOUGH MID LEVEL WINDS OF 30-40 KTS SHOULD PROVIDE MARGINAL SUPPORT FOR STORM ORGANIZATION. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ROUGHLY NORTH OF A BOONEVILLE MS TO CLARKSDALE MS LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL PROBABLY BE ON THE WANE DURING THE EVENING AS SURFACE HEATING ENDS. 00Z MODELS POINT TO SOME REDEVELOPMENT OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE EAST TEXAS/WESTERN LOWER MISSISSIPPI VALLEY REGION. IN RESPONSE A SOUTHERLY 850 MB LOW LEVEL JET DEVELOPS ACROSS ARKANSAS WITH SHOWERS AND THUNDERSTORMS BREAKING OUT ALONG AND NORTH OF THE STALLED SURFACE FRONT ACROSS THE AREA. THE WRF IS THE MOST AGGRESSIVE WITH QPF OVER THE MID SOUTH WITH THE GFS AND ECMWF CENTERED A LITTLE FURTHER WEST. WILL GO AHEAD AND INCREASE POPS...MOST SUBSTANTIALLY ACROSS WESTERN SECTIONS OF THE MID SOUTH. MILD AND HUMID AGAIN OVERNIGHT...LOWS IN THE 60S. SATURDAY...THE FRONT WILL CONTINUE TO MEANDER ACROSS THE REGION...PERHAPS MOVING A LITTLE NORTH. THE SHOWERS AND THUNDERSTORMS FROM FRIDAY NIGHT SHOULD PUSH NORTH OF THE AREA EARLY SATURDAY WITH REDEVELOPMENT OCCURRING BY SATURDAY AFTERNOON AS SURFACE HEATING...TEMPS 80-85 DEGREES...CREATES SUBSTANTIAL AMOUNTS OF INSTABILITY ONCE AGAIN WITH SBCAPES GREATER THAN 2500 J/KG. WIND SHEAR WILL BE LIMITED WITH MID LEVEL WINDS OF ONLY 20-30 KTS. THERE IS A SLIGHT RISK OF SEVERE WEATHER NORTH OF A BOONEVILLE TO CLARKSDALE LINE. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT ONCE AGAIN. SATURDAY NIGHT THROUGH MONDAY...A 500 MB TROF WILL BEGIN TO PUSH INTO THE MISSISSIPPI VALLEY. A SURFACE LOW WILL DEVELOP AND MOVE NORTH ACROSS MISSOURI LIFTING THE STALLED FRONT NORTH AS A WARM FRONT. INCREASED LIFT ACROSS THE REGION WILL PRODUCE MORE NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY THROUGH SUNDAY NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS PW VALUES HIT 1.75 INCHES. PRECIP CHANCES WILL START TO WIND DOWN ON MONDAY AS A COLD FRONT PUSHES THROUGH AND HIGH PRESSURE STARTS TO BUILD IN. TUESDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE WITH COOLER NORTHWEST FLOW ALOFT. EXPECT A GOOD DEAL OF SUNSHINE...SEASONABLE TEMPS AND LOWER HUMIDITY LEVELS. SJM && .AVIATION... 12Z TAFS SHRA/TSRA SHOULD CONTINUE TO DEVELOP ALONG AND NORTH OF THE COLD FRONT THIS MORNING. KMKL AND KJBR SHOULD BE THE MAIN TAF SITES AFFECTED. CIGS AND VSBYS MAY TEMPORARILY LOWER TO MVFR DURING THIS TIME. AFTER 18Z...EXPECT ACTIVITY TO MOVE OUT OF AREA GIVING THE AREA A BREAK. CAN/T RULE OUT SOME ISOLATED CONVECTION BUT NOT ENOUGH CONFIDENCE TO MENTION. REDEVELOPMENT MAY OCCUR LATER ON THIS EVENING INTO THE OVERNIGHT HOURS BUT NOT YET CONFIDENT ENOUGH TO MENTION IN TAFS. WINDS WILL VEER FROM SOUTH/SOUTHWEST TO EAST/NORTHEAST BEHIND THE FRONT. SPEEDS WILL GENERALLY BE 8 KNOTS OR LESS. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 86 69 83 67 / 50 50 50 40 MKL 83 65 81 64 / 50 40 50 40 JBR 80 63 79 64 / 50 50 50 40 TUP 88 69 85 67 / 30 30 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 14, 4:05 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 AM CDT FRI MAY 14 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 405 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A BOONEVILLE MISSISSIPPI TO CLARKSDALE MISSISSIPPI LINE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL PUSH SOUTH INTO THE AREA TODAY AND INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE AIRMASS. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN NOON AND 9 PM THOUGH SOME THREAT WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THESE STORMS COULD BECOME SEVERE AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACTS WITH A WARM...MOIST AND UNSTABLE AIRMASS ACROSS THE MID SOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE THROUGH MONDAY WHICH COULD RESULT IN SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON THROUGH THIS WEEKEND. SJM
In the hours before
Special weather statement, May 14, 7:33 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 733 AM CDT FRI MAY 14 2010 ARZ008-141315- RANDOLPH AR- 733 AM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 815 AM CDT FOR... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF DALTON AT 733 AM CDT... MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN RANDOLPH COUNTY...INCLUDING LOCATIONS NEAR POCAHONTAS... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 14, 11:19 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1119 AM CDT FRI MAY 14 2010 ARZ026>028-141645- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 1119 AM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1145 AM CDT FOR... SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF MARKED TREE AT 1119 AM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR CARAWAY...LEPANTO AND MARKED TREE...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM CDT | River Flood Advisory | MEG | Shelby | 4 days |
| May 13, 8:43 PM CDT | River Flood Advisory | MEG | Hardin | 13 hr |
| May 14, 12:28 PM CDT | Flash Flood Warning | MEG | Decatur | 8 hr |
| May 14, 12:28 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 47 min |
| May 14, 12:29 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 31 min |
| May 14, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 27 min |
| May 14, 12:53 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henry, Weakley | 4 hr |
| May 14, 1:22 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 42 min |
| May 14, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 16 min |
| May 14, 2:10 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Madison | 3 hr |
| May 14, 2:46 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson | 6 hr |
| May 14, 2:49 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 26 min |
| May 14, 3:18 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 25 min |
| May 14, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 28 min |
| May 14, 4:38 PM CDT | Flash Flood Warning | MEG | Tipton | 2 hr |
| May 14, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 41 min |
| May 14, 4:55 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 14, 4:56 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 34 min |
| May 14, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 52 min |
| May 14, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, McNairy, Madison | 34 min |
| May 14, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 52 min |
| May 14, 5:46 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 44 min |
| May 14, 6:00 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Haywood, McNairy, Madison | 3 hr |
| May 14, 6:18 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 101 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 40 min |
| May 14, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Tipton | 44 min |
| May 14, 5:25 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 35 min |
| May 14, 4:00 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 30 min |
| May 14, 4:28 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 47 min |
| May 14, 5:02 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 14 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.